Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 67, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 3, 2022, 4:39 PM CDT for Llano County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2022, 4:39 PM CDT (21:39 UTC)
- Expired
- May 3, 2022, 5:14 PM CDT
- In force
- 35 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 108 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
537
WUUS54 KEWX 032139
SVREWX
TXC299-032230-
/O.NEW.KEWX.SV.W.0067.220503T2139Z-220503T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
439 PM CDT Tue May 3 2022
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northeastern Llano County in south central Texas...
* Until 530 PM CDT.
* At 439 PM CDT, a severe thunderstorm was located near Lone Grove,
or 10 miles northeast of Llano, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Buchanan Lake Village, Baby Head, Bluffton, Lone Grove and Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 3089 9845 3088 9846 3087 9843 3079 9844
3081 9865 3092 9869 3092 9845
TIME...MOT...LOC 2139Z 181DEG 1KT 3087 9857
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BRADY2 follow-up statements
904
WWUS54 KEWX 032201
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
501 PM CDT Tue May 3 2022
TXC299-032230-
/O.CON.KEWX.SV.W.0067.000000T0000Z-220503T2230Z/
Llano TX-
501 PM CDT Tue May 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN LLANO COUNTY...
At 500 PM CDT, a severe thunderstorm was located near Lone Grove, or
10 miles northeast of Llano, moving southeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Buchanan Lake Village, Bluffton, Lone Grove and Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
If on or near Lake Buchanan, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3081 9865 3092 9859 3092 9845 3089 9845
3088 9846 3087 9843 3079 9844
TIME...MOT...LOC 2200Z 296DEG 5KT 3086 9855
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BRADY318
WWUS54 KEWX 032214
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
514 PM CDT Tue May 3 2022
TXC299-032224-
/O.CAN.KEWX.SV.W.0067.000000T0000Z-220503T2230Z/
Llano TX-
514 PM CDT Tue May 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LLANO COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3081 9865 3092 9859 3092 9845 3089 9845
3088 9846 3087 9843 3079 9844
TIME...MOT...LOC 2213Z 181DEG 1KT 3086 9855
$$
BRADYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:41 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 3, 2:41 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 241 PM CDT Tue May 3 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Wednesday night) Issued at 227 PM CDT Tue May 3 2022 Early afternoon surface observations and satellite data show a cold front located over northern Williamson, Burnet and Llano counties. The front then stretches back west to just north of Junction to just south of Sonora. Some cooler temperatures in the 70s are noted just north of the boundary, with plenty of warmth and humidity south of the front. The main concern for this afternoon will be focused along the Rio Grande from Val Verde county southward through Maverick county. Some convection is already firing over the Serranias del Burro mountains early this afternoon. Hi-res models generally latch on to this trend and show additional convection will develop as daytime heating slowly erodes any surface-based CIN. While cloud cover has remained fairly thick along the Rio Grande, we are seeing some signs of low clouds breaking up across southern Maverick county. Any convection that manages to break the cap will likely be severe, with several models showing supercells splitting as they move off the higher terrain. Large to very large hail remains the main severe weather concern. With plenty of shear and observed mid-level (7h-5h) lapse rates of 8C/km on the 12Z DRT sounding, very large hail production is certainly a concern. In addition, we could see some damaging wind gusts and perhaps an isolated tornado given locally backed (albeit currently weak) flow in the low-levels. Elsewhere, we can't completely rule out a stray shower or storm going up along the frontal boundary mentioned above. Models seem to favor development just north of our region over the Edwards Plateau. With the loss of daytime heating, any convection should gradually dissipate by late this evening. For the overnight hours, we will see another round of low clouds develop across all areas. Southeasterly winds will serve to keep the warm and humid air intact near the surface. Look for warm overnight lows in the upper 60s to mid 70s for most locations. On Wednesday, we could see another chance for some active weather across portions of Val Verde and Edwards counties. The dryline is expected to mix eastward into the eastern Permian Basin and lower Trans Pecos region during the afternoon hours. Any convection that develops near the dryline or perhaps over the Serranias del Burro mountains will move eastward and could move into portions of the Rio Grande plains and southern Edwards Plateau during the late afternoon and evening hours. SPC continues to maintain a Slight to Marginal risk for these areas in the latest Day 2 convective outlook, with large hail and damaging winds the main concerns. While the greatest threat for severe weather will be during the afternoon and evening hours, we can't rule out some additional convection developing eastward into the Hill Country and nearby I-35 corridor as the night progresses. It will be warm and humid again Wednesday night with plenty of lows in the upper 60s to mid 70s. && .LONG TERM... (Thursday through Monday) Issued at 227 PM CDT Tue May 3 2022 As the long term period begins on Thursday morning, a closed upper low will be located near W KS, E CO, and a developing sfc low is expected just ahead of it through the daytime. Very humid conditions in place locally will keep skies mostly cloudy over eastern portions of the region most of the day. A cold front will likely stall near our northern border late in the day as the sfc low moves across KS, and a dryline may mix into Val Verde County in the afternoon. The ECMWF remains the only model with a convectively enhanced southward push of the front, but it's ensemble is less bullish on this solution than the deterministic run. A few showers and perhaps a thunderstorm will be possible through midday west, then shower and storm development should occur along the boundary(ies) in the afternoon and evening, mainly for the Hill Country and Austin Metro. Can't rule out isolated development for the Coastal Plains, but with a high likelihood of little to no surface forcing there most models keep things drier. For the time being a Marginal risk of severe storms is outlooked for locations along and east of US-281, but the best chances should be mainly north of a Kerrville to San Marcos to Giddings line with better severe chances to the northeast of our CWA. The Slight Risk (level 2 of 5) line grazes Williamson and Lee counties. Damaging winds appear to be the primary risk at this time but isolated large hail cannot be ruled out. Any lingering showers and storms should push to the east of US-77 by midnight Thursday night. Mid-level ridging will push across central parts of the CONUS through the weekend, and hot, humid conditions are forecast to build in. This will be the primary weather concern after Thursday evening. By Saturday, expect highs in the upper 90s to mid 100s, with similar conditions Sunday. Can't rule out a Heat Advisory for portions of the area (criteria is a heat index of 108 or greater), although the Hill Country should be safe with heat indices there maxing out in the upper 90s to near 100. As the upper pattern amplifies into the early part of next week, southerly flow dominates with continued warmth resulting. With overnight lows likely not falling below 70 degrees through this period, heat safety will be of the utmost importance as we weather this early warm spell. The WPC day 3-7 hazards outlook does include our area under a risk of excessive heat from the 7th through the 10th. The next (low) chance for showers and storms could come by Monday night. && .AVIATION... (18Z TAFS) Issued at 100 PM CDT Tue May 3 2022 MVFR cigs remain intact at SAT/SSF and DRT, with AUS back to VFR. We should see SAT/SSF go back to VFR around 20Z, with DRT hanging on a little later, around 22Z. Some convection is already developing over the higher terrain west of Mexico early this afternoon. The hi-res models show some of this activity will eventually move eastward and approach DRT after 23Z. We will add a TEMPO group for TSRA at DRT between 00Z-04Z. Some additional convection remains possible farther north across the Hill Country, but this activity is not expected to impact the I-35 sites. Low clouds will thicken once again by late evening, with MVFR cigs taking over around 04-05Z along I-35 to around 08Z at DRT. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 89 72 87 / 10 10 30 40 Austin Bergstrom Intl Airport 72 90 72 87 / 10 10 20 40 New Braunfels Muni Airport 73 91 72 89 / 10 10 20 30 Burnet Muni Airport 70 88 70 86 / 10 20 40 50 Del Rio Intl Airport 75 88 73 93 / 50 30 30 20 Georgetown Muni Airport 71 90 71 87 / 10 20 30 60 Hondo Muni Airport 73 92 72 90 / 10 10 30 20 San Marcos Muni Airport 72 90 72 88 / 0 10 20 40 La Grange - Fayette Regional 74 91 75 89 / 10 10 10 40 San Antonio Intl Airport 73 89 72 87 / 10 10 20 30 Stinson Muni Airport 75 93 75 91 / 10 10 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Platt Long-Term...KCW Aviation...Platt
Hazardous weather outlook, May 3, 4:19 AM CDT, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 419 AM CDT Tue May 3 2022 TXZ171>173-183>194-202>209-217>225-228-040930- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 419 AM CDT Tue May 3 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated strong to marginally severe storms are possible late this afternoon and evening across the Rio Grande. The main severe weather concerns will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated strong to marginally to slight severe storms are possible on Wednesday across the Rio Grande and southern Edwards Plateau and across the southern Edwards Plateau and the Hill Country on Thursday. The main severe weather concerns will be large hail and strong winds. No other hazardous weather expected for the rest of period at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 3, 4:22 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
422 PM CDT Tue May 3 2022
TXZ171-032200-
Llano TX-
422 PM CDT Tue May 3 2022
...A strong thunderstorm will impact portions of northeastern Llano
County through 500 PM CDT...
At 422 PM CDT, Doppler radar was tracking a strong thunderstorm over
Baby Head, or 9 miles north of Llano. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Llano, Buchanan Lake Village, Baby Head, Stolz, Lone Grove, Bluffton
and Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3092 9845 3089 9845 3088 9846 3087 9843
3086 9842 3073 9846 3073 9872 3092 9879
TIME...MOT...LOC 2122Z 174DEG 3KT 3088 9862
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:22 PM CDT | Special Weather Statement | EWX | Llano | 38 min |
| May 3, 4:57 PM CDT | Areal Flood Advisory | EWX | Llano | 2 hr |
| May 3, 5:26 PM CDT | Special Weather Statement | EWX | Burnet | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.